There are a number of things that can trigger hair loss. Things like stress, hormones, poor diet to name a few. You may not know that some medications can also cause your hair to fall out as well. Sometimes, medications interrupt the normal hair growth cycle, which is the cause of hair loss. Here are the three most common types of medications that can cause your hair loss.
Some acne medications include vitamin A in them and this can result in either temporary or permanent hair loss. Vitamin A is a fat-soluble vitamin. When it builds up in your system and your body is not able to expel the excess amount of vitamin A, then you may notice some hair loss. For most people on acne medication, they notice their hair has begun to grow back once they stop taking it. There are some individuals that suffer permanent hair loss from it.
Birth Control Pills
Many birth control pills contain androgens which can increase hair shedding. Some women can avoid this issue by using anti-androgenic contraceptive pills to help reduce the risk of developing hair loss. What birth control pills do is cause the hair you have to move from the growing phase into the resting phase of the hair growth cycle. This form of hair loss is called telogen effluvium. When this happens, large amount of hair can fall out during this resting phase.
Antibiotics are used to cure a wide range of conditions. These drugs, however, when taken for a long period of time can cause hair loss. Antibiotic and antifungal medications reduce hemoglobin — a protein that transports oxygen in the blood, and vitamin B levels in your body which can cause your hair to begin to fall out. If you begin taking a vitamin B supplements when taking antibiotics it will help prevent getting hair loss.
These are just three common medications that can cause hair loss. If you experience thinning hair after taking a particular medication you should always talk to a medical professional or find out more information about hair replacement and restoration for a hair loss specialist.